TITLE

Drug reaction with eosinophilia and systemic symptoms

AUTHOR(S)
De Greef, Elisabeth; Mennie, Katie; Muise, Aleixo
PUB. DATE
March 2010
SOURCE
CMAJ: Canadian Medical Association Journal;3/23/2010, Vol. 182 Issue 5, p481
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
The article presents a reprint of the article "Drug reaction with eosinophilia and systematic sysmptoms," by Elisabeth De Greef and colleagues which appeared at the www.cmaj.ca. It discusses the clinical case of a 14-year-old boy with a history of one-week fever and maculopapular rash on face, trunk and extremeties. It adds that the patient are suspected to drug reaction with eosinophilia and systematic symptoms (DRESS) or a hypersensivity reaction to sulfasalazine.
ACCESSION #
48913633

 

Related Articles

  • Allopurinol.  // Reactions Weekly;11/4/2006, Issue 1126, p6 

    The article presents a case report on allopurinol treatment of two men and two women with an age range of 41 to 67 years old. The patients after a range of 29 to 39 days of allopurinol therapy developed drug-induced hypersensitivity syndrome/drug rash with eosinophilia and systemic symptoms. All...

  • Killing with kindness? Drug reaction eosinophilia with systemic symptoms (DRESS) masquerading as acute severe sepsis. Horsfield, Philippa; Deshp, Sanjay; Ellis, Richard // Journal of Antimicrobial Chemotherapy (JAC);Sep2009, Vol. 64 Issue 3, p663 

    The article describes a novel, acute severe manifestation of drug reaction eosinophilia with systemic symptoms (DRESS) syndrome caused by administration of a Î’-lactam antibiotic. A case involving a man admitted acutely unwell with a history of upper abdominal pain, vomiting, headache, pain...

  • Drug reactions. Wyndhams, Mike // Pulse;6/22/2011, Vol. 71 Issue 23, p24 

    A quiz related to drug reactions.

  • Rx Symptom Solver. HARKNESS, RICHARD // Prevention;Dec2009, Vol. 61 Issue 12, p15 

    The article addresses a query on identifying symptoms that may be associated with a new drug prescription.

  • Risk factors associated with DRESS syndrome produced by aromatic and non-aromatic antipiletic drugs. Pereira de Silva, Nahuel; Piquioni, Paulo; Kochen, Silvia; Saidon, Patricia // European Journal of Clinical Pharmacology;May2011, Vol. 67 Issue 5, p463 

    Purpose: DRESS (drug reaction with eosinophilia and systemic symptoms) is an idiosyncratic entity associated with the use of drugs. Its pathophysiology is not known, but is associated with immunological or genetic factors. The incidence is 0.4 cases per 1,000,000 general population. The syndrome...

  • Phenytoin Induced Drug Reaction with Eosinophilia and Systemic Symptoms (DRESS). Natt, N. K.; Tarsem, S.; Anubha; Simarjeet, S.; Sharma, Manu; Harmanjit, S. // Journal of Nepal Paediatric Society;Jan-Apr2015, Vol. 35 Issue 1, p73 

    Drug reaction with eosinophilia and systemic symptoms (DRESS) is a rare and potentially fatal adverse effect characterized by a skin rash with visceral involvement and haematological abnormalities. This adverse drug effect is often misdiagnosed and under-reported especially in paediatric age...

  • Allopurinol.  // Reactions Weekly;5/3/2008, Issue 1200, p8 

    The article describes the case of an old man who developed drug rash with eosinophilia and systemic symptoms (DRESS) syndrome during treatment with allopurinol. It was suspected that the patient had a hypersensitivity reaction to allopurinol. The man received oral antihistamines following the...

  • Cutaneous Drug Reaction Case Reports: From the World Literature. Limited, Adis International // American Journal of Clinical Dermatology;2003, Vol. 4 Issue 9, p655 

    Skin disorders are the most common adverse reactions attributed to drugs. Any skin disorder can be imitated, induced or aggravated by drugs. To help you keep up-to-date with the very latest skin reactions occurring with both new and established drugs, this section of the journal brings you...

  • Clozapine.  // Reactions Weekly;3/5/2005, Issue 1041, p9 

    Provides information on a case report of fatal hypersensitivity myocarditis in a man who received clozapine for chronic schizophrenia. Symptoms of hypersensitivity myocarditis; Complications developed by the man according to his autopsy.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics